Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 19, 2006, 4:42 PM CDT for Armstrong County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2006, 4:42 PM CDT (21:42 UTC)
- Expired
- Aug 19, 2006, 5:20 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:34 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 19, 2:34 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
234 PM CDT SAT AUG 19 2006
.DISCUSSION...
SURFACE COLD FRONT IS STARTING TO DISSIPATE ALONG A HOB...LUB TO
CDS LINE. CONVECTION SEEMS TO INITIATING ALONG SHEAR AXIS FROM
THE SOUTH PLAINS OF TEXAS NORTHEAST INTO THE SOUTHEAST TEXAS
PANHANDLE. PLENTY OF MOISTURE CONTINUES TO BE BROUGHT UP THE SLOPE
ACROSS THE PANHANDLES THIS AFTERNOON. ANOTHER SHORT WAVE WILL
APPROACH THE NORTHWEST PANHANDLES BY LATE THIS AFTERNOON FROM
EASTERN NEW MEXICO. ALL OF THESE FACTORS POINT TO LEAVING THE
FORECAST WET THROUGH TONIGHT. THEREFORE WILL KEEP FFA GOING.
SUNDAY LOOKS TO BE ANOTHER WET DAY INTO THE NIGHT AS THE MID LEVEL
SHORT WAVE MOVING THROUGH SOUTHWEST TEXAS NOW ROTATES NORTHWARD
AROUND THE WEST SIDE OF THE UPPER RIDGE. HAVE KEPT POPS PRETTY HIGH
RIGHT THROUGH SUNDAY NIGHT.
UPPER HIGH DOES TRY TO SHIFT WESTWARD STARTING MONDAY AND THE
PANHANDLES COME UNDER A WEAK NORTHWEST FLOW ALOFT BY
TUESDAY. THIS FLOW APPEARS TOO WEAK TO BRING MOUNTAIN CONVECTION
INTO THE PANHANDLES. BUT THE MODELS DO SUGGEST THAT WEAK SHORT WAVES
WILL CONTINUE TO MOVE THOUGH THE RIDGE...SO WILL KEEP POPS IN THE
FORECAST UNTIL IT BECOMES APPARENT THAT THE SUBTROPICAL MOISTURE
PLUME IS GOING TO GET SHUNTED AWAY FROM THE PANHANDLES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 63 80 62 84 / 70 50 50 30
BEAVER OK 61 74 65 82 / 90 60 60 30
BOISE CITY OK 58 79 59 83 / 90 60 60 40
BORGER TX 66 81 64 81 / 90 60 60 30
BOYS RANCH TX 64 82 62 86 / 90 60 60 30
CANYON TX 64 82 63 84 / 80 50 50 30
CLARENDON TX 65 86 64 85 / 50 40 40 30
DALHART TX 60 82 60 83 / 90 60 60 40
GUYMON OK 60 76 63 83 / 90 60 60 30
HEREFORD TX 63 84 63 87 / 80 50 50 30
LIPSCOMB TX 62 79 65 82 / 90 50 50 30
PAMPA TX 64 79 64 81 / 70 50 50 30
SHAMROCK TX 66 87 66 86 / 50 40 40 30
WELLINGTON TX 68 89 68 88 / 40 40 40 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...FLASH FLOOD WATCH UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...AND SHERMAN.
&&
17/15Hazardous weather outlook, Aug 19, 1:00 PM CDT, 3 hours 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT AUG 19 2006 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND MUCH OF TEXAS PANHANDLE THROUGH 6 AM SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOCUSED ALONG AND BEHIND A SLOW MOVING COLD FRONT TODAY AND TONIGHT. HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH FRIDAY NIGHT AS MOISTURE PERSISTS ACROSS THE REGION. AT THIS TIME... ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE CALLED UPON FOR FLOODING REPORTS. JORDAN
In the hours before
Special weather statement, Aug 19, 4:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 426 PM CDT SAT AUG 19 2006 TXZ018-192230- ARMSTRONG- 426 PM CDT SAT AUG 19 2006 ...STRONG THUNDERSTORMS IN ARMSTRONG COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ARMSTRONG COUNTY OR NEAR GOODNIGHT AND NORTHEAST OF WAYSIDE. THESE STORMS WILL MOVE NORTHWEST AT 10 TO 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS UP TO 40 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. THE HEAVY RAINFALL WILL RESULT IN RAPID PONDING OF WATER ON AREA ROADWAYS AND CREEKS AND STREAMS. PEOPLE IN ARMSTRONG COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.